MAUDE Adverse Event Report: STRYKER SPINE-FRANCE PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

STRYKER SPINE-FRANCE PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 48760631C
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; medial arm of retractor broke and rendered useless."pulling" mechanism of medial arm screw broke and made the arm unable to lock in place when retracted medially.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; no relevant manufacturing issues were identified for the reported lot as all units met stryker specifications.Securing mechanism fracture was confirmed via correspondence with the sales rep and visual inspection of the returned device.The plausible root cause of the reported event cannot be identified conclusively as not all the pieces of the device were returned for evaluation.
 
Event or Problem Description

Brand Name
PEDICLE BASE RETRACTOR MEDIAL ARM ASSEMBLY
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6087094
Report Number0009617544-2016-00444
Device Sequence Number857988
Product Code GAD
UDI-Device Identifier07613327135473
UDI-Public(01)07613327135473
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48760631C
Device Lot Number155341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date01/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1